Thunderstorm Wind, Sangamon
- When
- November 28, 12:50 AM CST
- Where
- Sangamon County, 4 mi SW of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.767, -89.700
Several power poles and lines blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 27, 9:00 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CST SUN NOV 27 2005 .DISCUSSION... STRONG DEEPENING LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST INTO WESTERN IOWA LATER TONIGHT. INTENSE LIFT AHEAD OF THE LOW HAS CONTRIBUTED TO THUNDERSTORM DEVELOPMENT ACROSS A LARGE PART OF EASTERN MISSOURI. THE PRECIPITATION IS BECOMING WIDESPREAD ENOUGH ALONG THE MISSISSIPPI RIVER THAT IT WILL LIKELY STRENGTHEN THE LOW LEVEL INVERSION AND RESIST ANY ATTEMPTS FOR DAMAGING WINDS TO PENETRATE DOWNWARD TOWARD THE SURFACE. ALTHOUGH LOW LEVEL WINDS ARE BACKED TO THE SOUTHEAST AND HODOGRAPHS ARE SHOWING STRONG LOW LEVEL HELICITY...MOST OF THE SHEAR WILL BE BELOW THE INVERSION AND UNAVAILABLE TO BE USED BY THUNDERSTORM UPDRAFTS. WIND PROFILES ARE MORE UNIDIRECTIONAL ABOVE THE INVERSION. IN ADDITION...THE COOLEST MID LEVEL TEMPERATURES THAT WILL CONTRIBUTE TO INSTABILITY SHOULD REMAIN TO OUR WEST NEAR THE CENTER OF THE UPPER LOW. ALL OF THESE FACTORS POINT TOWARD WIDESPREAD PRECIPITATION TONIGHT...HOWEVER ANY SEVERE CONVECTION WILL BE ISOLATED AT BEST. HAVE BUMPED UP POPS AND PRECIPITATION COVERAGE IN THE WESTERN ZONES BEFORE MIDNIGHT...AND OVER THE REMAINDER OF THE AREA OVERNIGHT. NO OTHER ADJUSTMENTS REQUIRED AT THIS TIME. && .PREV DISCUSSION... SEVERE POTENTIAL FOR TONIGHT IS MAIN FOCUS...WITH PRECIP ALL BUT A CERTAINTY OVERNIGHT TONIGHT. MUCH LESS OF A CHANCE ON MON-TUES... AND THEN AGAIN ON WED NIT/THURS...BUT STILL A FORECAST CONCERN. TEMPS ARE ALSO A CONCERN...BUT ALREADY WELL HANDLED IN THE CURRENT FORECAST. THE GFS REMAINS A LITTLE FASTER ON BRINGING THE WARM FRONT ACROSS OUR AREA TONIGHT...WITH THE NAM SLOWER. CANADIAN IS CLOSER TO GFS IN TIMING AND SENSIBLE WEATHER. ALL OF THESE MODELS ARE WITHIN A FEW MB OF EACH OTHER WITH THE MAIN LOW THROUGHOUT ITS PROGRESSION...SO NO MAJOR ISSUES. GFS USED FOR DETAILS. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... SEVERE WEATHER POTENTIAL IS PRESENT TONIGHT...BUT NOT A SLAM DUNK. WE HAVE PLENTY OF DIRECTIONAL SHEAR AT THE ONSET OF PCPN TONIGHT...BUT STABILITY REMAINS THE MISSING LINK. THE HIGHEST INSTABILITY REMAINS TO OUR SW...AND MAINLY BETWEEN NOW AND SUNSET. ONCE THE WARM FRONT LIFTS THROUGH TONIGHT...AND THE COLD FRONT APPROACHES...OUR MAIN SHEAR ISSUE WILL BE SPEED SHEAR. 0-6KM BULK SHEAR OF 70 KTS...WITH AN H85 LLJ OF 65 KTS. 0-1 KM SHEAR OF 40 KTS...SO LINEAR CONVECTION IS THE MOST LIKELY SCENARIO. WITH THE CONVECTION OUT AHEAD OF THE COLD FRONT...EXPECT SOME ROTATING THUNDERSTORMS...AND A QUICK SPIN UP TORNADO IS NOT OUT OF THE QUESTION. STRAIGHT LINE WINDS CONTINUE TO BE THE MAIN THREAT...AS IS TYPICAL WITH STORMS THIS TIME OF YEAR. HAIL IS ALSO POSSIBLE...AS WELL. WILL PUT SEVERE TSTMS W/ DAMAGING WINDS IN THE GRIDS FOR THE SOUTHERN THIRD OF THE CWA. THE REMAINDER OF THE CWA WILL HAVE LONGER FOR THE NOCTURNAL INVERSION TO SET UP AND PRECLUDE THE SEVERE WINDS FROM MIXING DOWN TO THE GROUND. THE POTENTIAL FOR SPIN-UP TORS WILL ALSO BE LOWER WITH THAT SCENARIO. WE REMAIN IN A SLIGHT RISK FOR ALL OF OUR CWA...PER SPC... AND WE ARE PREPARED FOR ANY SEVERE WX THAT DOES DEVELOP. AFTER THE COLD FRONT MOVES THROUGH EARLY MONDAY MORNING...RAIN AND A FEW THUNDERSTORMS WILL LIKELY LINGER IN OUR EASTERN THIRD...WITH A BREAK IN THE ACTION FOR THE SW. OUR ENTIRE AREA WILL REMAIN UNDER THE INFLUENCE OF THE LONG WAVE TROUGH...PUTTING US AT THE RISK OF SHOWERS INTO THE AFTERNOON...ESPECIALLY FOR OUR FAR NW ZONES. THE PRECIP TYPE CHANGE TO SNOW WILL HOLD OFF UNTIL MONDAY NIGHT...WHEN THE COLD COLUMN DEEPENS. SNOW SHOWERS OR FLURRIES ARE POSSIBLE ON TUESDAY...AS ANOTHER H5 VORT MAX SWEEPS THROUGH. LITTLE ACCUMULATION IS EXPECTED...DUE TO LIMITED MOISTURE. SOME CLEARING WILL BE POSSIBLE TUESDAY NIGHT...FOR THE FIRST TIME IN A FEW DAYS. LONG TERM...WEDNESDAY THROUGH SATURDAY... DRY CONDITIONS SHOULD PREVAIL UNDER HIGH PRESSURE ON WEDNESDAY... HOWEVER...THE NEXT LOW PRESSURE SYSTEM IS FORECAST TO LIFT OUT OF THE PLAINS TO OUR WEST...WITH WARM FGEN TO GENERATE SOME SNOW SHOWERS IN OUR AREA ON WED NIGHT AND THURSDAY. LOW AVAILABLE MOISTURE SHOULD KEEP ANY ACCUMULATIONS ON THE LIGHT SIDE...AND MAINLY IN OUR NORTHERN CWA. SOUTHERN AREAS WILL BE CLOSER TO FLURRIES THAN MEASURABLE SNOW SHOWERS. SOME HINTS OF AN ADDITIONAL LOW PRESSURE SYSTEM MOVING BY TO OUR SOUTH OF FRIDAY NIGHT AND SATURDAY. THIS MAY BRING SOME SNOW AS WELL...BUT THROUGH GRID COORD KEPT THINGS DRY FOR NOW. THE FOCUS AT THIS POINT APPEARS TO BE FRI NIGHT AND SATURDAY...AS WAA AND ISEN LIFT PROVIDE THE FORCING. WILL WAIT FOR MORE CONSISTENCY IN THE EXTENDED MODELS BEFORE PROVIDING DETAILS IN THE FORECAST. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1109 AM CST SUN NOV 27 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1109 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG WEATHER SYSTEM WILL LIFT OUT OF THE CENTRAL PLAINS TODAY AND BRING A FAST MOVING COLD FRONT ACROSS ILLINOIS TONIGHT. THIS FRONT WILL COMBINE WITH UNSEASONABLY WARM AND MOIST AIR TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT FROM THE STORMS WILL BE DAMAGING WINDS..HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT...MAINLY AFTER 9 PM. BARNES
The Lincoln radar (KILX), 53 km away, was scanning. The volume nearest the first event began at 06:47 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several power poles and lines blown down.
Large tree blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484249, 5484248.